At the end of December, my oncologist started me on Tamoxifen. I take a daily dose of this drug, which is a hormone therapy formulated to help prevent a recurring cancer. Tamoxifen has the potential to cause a number of side effects, but so far I've only experienced one: night sweats.
It's funny because during the day I pretty much always feel cold. It doesn't matter how many layers I dress in, I'm still feeling a chill. Even when I go to bed, I feel cold until I fall asleep. If I'm lucky I get five or six hours of good rest before I wake, hot, uncomfortable, and covered in sweat, unable to get back to sleep. Walker tells me I throw all the covers off as soon as I fall asleep. We have a ceiling fan in the bedroom, but it isn't helping.
My doctor tells me that my body should adjust to the Tamoxifen in a couple months, if I can tough it out. If this is as bad as it gets, no problem! But the lack of sleep concerns me. At first it was kinda nice to have the extra hours in the day; now I'm just tired. I can get through the day (thank God for caffeine!) but I would really like a good night's sleep.